Pennsylvania, 2022

Flood in Pennsylvania, February 25, 2022

February 25, 2022 · NWS PBZ · 1 event in 1 county or zone

A slow moving low pressure system across the Great Lakes brought unseasonable heavy rainfall to the region on February 25th, one to one and half inches of rainfall was reported in some areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A slow moving low pressure system across the Great Lakes brought unseasonable heavy rainfall to the region on February 25th, one to one and half inches of rainfall was reported in some areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 25, 8:02 AM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Feb 25, 8:02 AM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
802 AM EST Fri Feb 25 2022

.SYNOPSIS...
Colder air arrives behind a front this morning, with any remaining
precipitation transitioning to snow with time.  Any additional snow
accumulation will be minimal. Dry weather then returns this afternoon
and Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Steady precipitation is exiting the CWA with the cold front. Did
allow the Ice Storm Warning to expire on time due to that fact and
with temperatures above freezing in the region. With moisture
becoming more shallow, cloud top temperatures may remain below -10C
for a few hours, mainly north of Pittsburgh. Some pockets of
freezing drizzle will be possible as temperatures fall back behind
the front. Elected to allow the Winter Weather Advisory to continue
due to this fact. As the column continues to cool through the
morning, expecting any lingering light precipitation to change over
to snow with time. Any snow accumulation will be minor.

Gusty winds are expected across the higher terrain today, reaching
advisory criteria across eastern Tucker County. Remaining ice on
trees may pose an additional hazard with gusty winds. Thus, the wind
advisory in eastern Tucker County will continue.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
High pressure will quickly build across the Ohio Valley this
evening as low pressure shifts east. Any lingering light snow in the
ridges should dissipate overnight. CAA will drop area temperatures
into the teens and twenties by Saturday morning. Skies will then clear
through the day on Saturday, and afternoon temperatures will remain
a few degrees below climatology.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Below-normal temperatures will continue into Monday as longwave
troughing remains in place.  A shortwave trough crossing the
northern/eastern Great Lakes Sunday/Sunday night may spread some
light precipitation across the northern CWA, with dry weather
returning on Monday. Thereafter, more zonal flow aloft will nudge
temperatures upwards to near/above normal Tuesday through Thursday.

Several additional chances for light precipitation will be possible
Tuesday and Wednesday with crossing shortwaves, but have maintained
a blended approach to PoPs given current model differences.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
MVFR/IFR cigs in decreasing precipitation in the wake of a FROPA
should continue through the morning hours before gradually improving
to MVFR for the remainder of the aftn as moisture lingers within an
increasing subsidence inversion. Otherwise; a large pressure
gradient will promote wind gusts to 25 knots within a well-mixed
boundary layer.

Dry advection should return low VFR tonight across most ports, with
wind diminishing as the pressure gradient laxes.

.Outlook...
Restrictions are psbl with cdfnts Sun night and Tue.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 10 AM EST this morning for PAZ007>009-
     013>016-022-023.
OH...Winter Weather Advisory until 10 AM EST this morning for OHZ039>041-
     048.
WV...Wind Advisory until 7 PM EST this evening for WVZ514.

&&
Hazardous weather outlook, Feb 25, 3:38 AM EST, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
338 AM EST Fri Feb 25 2022

OHZ049-050-057>059-068-069-PAZ020-021-029-031-073-075-WVZ001>004-012-
021-509>513-260845-
Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-
Allegheny-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
338 AM EST Fri Feb 25 2022

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039>041-048-PAZ007>009-013>016-022-023-260845-
Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Armstrong-Indiana-
338 AM EST Fri Feb 25 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for east central Ohio and western
Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ514-260845-
Eastern Tucker-
338 AM EST Fri Feb 25 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ074-076-260845-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
338 AM EST Fri Feb 25 2022

...ICE STORM WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

This Hazardous Weather Outlook is for southwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Ice Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Feb 25, 8:07 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
807 AM EST FRI FEB 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     HEAVY RAIN       BROOKLINE               40.39N  80.02W
02/25/2022  M1.43 INCH       ALLEGHENY          PA   SOCIAL MEDIA

&&

EVENT NUMBER PBZ2201705

MF
Local storm report, Feb 25, 8:32 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
832 AM EST FRI FEB 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     FREEZING RAIN    FRANKLIN                41.39N  79.84W
02/25/2022  E0.10 INCH       VENANGO            PA   SOCIAL MEDIA

            ESTIMATED 0.10" ICE ACCUM ON ELEVATED SURFACES

&&

EVENT NUMBER PBZ2201706

MF
Local storm report, Feb 25, 8:34 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 AM EST FRI FEB 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     FREEZING RAIN    SENECA                  41.38N  79.71W
02/25/2022  E0.00 INCH       VENANGO            PA   SOCIAL MEDIA

            TRACE ICE ESTIMATED

&&

EVENT NUMBER PBZ2201707

MF
Local storm report, Feb 25, 8:38 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
838 AM EST FRI FEB 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     FREEZING RAIN    2 W PLUM                40.49N  79.78W
02/24/2022  M0.00 INCH       ALLEGHENY          PA   PUBLIC

0200 AM     FREEZING RAIN    SHANOR-NORTHVUE         40.91N  79.91W
02/25/2022  M0.12 INCH       BUTLER             PA   PUBLIC

&&

EVENT NUMBER PBZ2201708
EVENT NUMBER PBZ2201709

MF
Local storm report, Feb 25, 9:06 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
906 AM EST FRI FEB 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     HEAVY RAIN       BRENTWOOD               40.37N  79.98W
02/25/2022  E1.62 INCH       ALLEGHENY          PA   SOCIAL MEDIA

&&

EVENT NUMBER PBZ2201710

MF
Local storm report, Feb 25, 9:40 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
940 AM EST FRI FEB 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    7 NE STRATTANVILLE      41.26N  79.22W
02/25/2022  M0.22 INCH       CLARION            PA   PUBLIC

&&

EVENT NUMBER PBZ2201711

MF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Westmoreland

When
February 25, 9:48 AM EST to 12:48 PM EST
Where
Westmoreland County, 0.69 mi S of Armbrust to 0.2 mi SE of Armbrust
Cause
Heavy Rain
Property damage
$10,000
Reported by
River/Stream Gage
Coordinates
40.220, -79.550

Heavy rain caused several farms adjacent to Armbrust Brinkerton Road to flood.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2022Every state in 2022This day in weather historyWarnings in Pennsylvania, February 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1011557.